Numerical solution of eighth-order boundary value problems in reproducing Kernel space. (English) Zbl 1281.65101

The article is concerned with boundary value problems for eighth-order ordinary differential equations and their approximate solution. For this purpose, the usual nineth-order Sobolev Hilbert space is shown to possess a reproducing kernel, which is used to obtain a series representation for the solution in the linear case, and an iteration scheme in the semilinear case. Numerical experiments illustrate the approach.


65L10 Numerical solution of boundary value problems involving ordinary differential equations
34B05 Linear boundary value problems for ordinary differential equations
34B15 Nonlinear boundary value problems for ordinary differential equations
46E22 Hilbert spaces with reproducing kernels (= (proper) functional Hilbert spaces, including de Branges-Rovnyak and other structured spaces)
34A25 Analytical theory of ordinary differential equations: series, transformations, transforms, operational calculus, etc.
Full Text: DOI


[1] Akram, G., Rehman H.U.: Solution of first order singularly perturbed initial value problem in reproducing kernel hilbert space. Eur. J. Sci. Res. 53(4), 516–523 (2011)
[2] Akram G., Siddiqi S.S.: Nonic spline solutions of eighth order boundary value problems. Appl. Math. Comput. 182, 829–845 (2006) · Zbl 1110.65066 · doi:10.1016/j.amc.2006.04.046
[3] Bishop, R.E.D., Cannon, S.M., Miao S.: On coupled bending and torsional vibration of uniform beams. J. Sound Vib. 131, 457–464 (1989) · Zbl 1235.74158 · doi:10.1016/0022-460X(89)91005-5
[4] Boutayeb, A., Twizell, E.H.: Finite-difference methods for the solution of eighth-order boundary-value problems. Int. J. Comput. Math. 48, 63–75 (1993) · Zbl 0820.65046 · doi:10.1080/00207169308804193
[5] Chandrasekhar S: Hydrodynamic and Hydromagnetic Stability. Clarendon Press, Oxford (1961)
[6] Cui, M.G., Geng, F.Z.: A computational method for solving one-dimensional variable-coefficient burgers equation. Appl. Math. Comput. 188, 1389–1401 (2007) · Zbl 1118.35348 · doi:10.1016/j.amc.2006.11.005
[7] Geng, F.Z., Cui, M.G.: Solving singular two-point boundary value problem in reproducing Kernel space. J. Comput. Appl. Math. 205, 6–15 (2007) · Zbl 1149.65057 · doi:10.1016/j.cam.2006.04.037
[8] Golbabai, A., Javidi, M.: Application of homotopy perturbation method for solving eighth-order boundary value problems. Appl. Math. Comput. 191, 334–346 (2007) · Zbl 1193.65148 · doi:10.1016/j.amc.2007.02.091
[9] He, J.-H.: The variational iteration method for eighth-order initial-boundary value problems. Phys. Scr. 76, 680–682 (2007) · Zbl 1134.34307 · doi:10.1088/0031-8949/76/6/016
[10] Inc, M., Evans, D.J.: An efficient approach to approximate solutions of eighth-order boundary-value problems. Int. J. Comput. Math. 81(6), 685–692 (2004) · Zbl 1060.65078 · doi:10.1080/0020716031000120809
[11] Li, C., Cui, M.: The exact solution for solving a class of nonlinear operator equations in the reproducing kernel space. Appl. Math. Comput. 143(2–3), 393–399 (2003) · Zbl 1034.47030 · doi:10.1016/S0096-3003(02)00370-3
[12] Liu, G.R., Wu, T.Y.: Differential quadrature solutions of eighth-order boundary-value differential equations. J. Comput. Appl. Math. 145, 223–235 (2002) · Zbl 1001.65085 · doi:10.1016/S0377-0427(01)00577-5
[13] Mestrovic, M.: The modified decomposition method for eighth-order boundary value problems. Appl. Math. Comput. 188, 1437–1444 (2007) · Zbl 1119.65069 · doi:10.1016/j.amc.2006.11.015
[14] Noor, M.A., Mohyud-Din, S.T.: Variational iteration decomposition method for solving eighth-order boundary value problems. Differ. Equat. Nonlinear Mech. (2007). doi: 10.1155/2007/19529 · Zbl 1143.49023 · doi:10.1155/2007/19529
[15] Porshokouhi, M.G., Ghanbari, B., Gholami, M., Rashidi, M.: Numerical solution of eighth order boundary value problems with variational iteration method. Gen. Math. Notes 2(1), 128–133 (2011) · Zbl 1225.47127
[16] Siddiqi, S.S., Akram, G.: Solution of eighth-order boundary value problems using the non-polynomial spline technique. Int. J. Comput. Math. 84(3), 347–368 (2007) · Zbl 1117.65115 · doi:10.1080/00207160601177226
[17] Siddiqi, S.S., Twizell, E.H.: Spline solution of linear eighth-order boundary value problems. Comput. Methods Appl. Mech. Eng. 131, 309–325 (1996) · Zbl 0881.65076 · doi:10.1016/0045-7825(96)88162-X
[18] Wazwaz, A.M.: The numerical solutions of special eighth-order boundary value problems by the modified decomposition method. Neural Parallel Sci. Comput. 8(2), 133–146 (2000) · Zbl 0983.65091
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.